Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 38, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Aug 22, 2014, 7:26 PM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2014, 7:26 PM MDT (01:26 UTC)
- Expired
- Aug 22, 2014, 8:30 PM MDT
- In force
- 64 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3197 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:02 PM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 22, 3:02 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 302 PM MDT FRI AUG 22 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY...UPPER LEVEL LOW CENTERED OVER NE OREGON WILL DIG ACROSS SW IDAHO DUE TO A 100-130KT JET STREAM LEVEL SPEED MAX ON ITS W FLANK OVER OREGON. STRONG MID LEVELS WINDS THERE ARE BRINGING WIND GUSTS TO AROUND 25 MPH ACROSS BAKER COUNTY. AS THE LOW SHIFTS OVER SW IDAHO EXPECT 15-25 MPH NW WINDS ACROSS SE OREGON AS WELL AS THE WEST END OF THE TREASURE VALLEY AND PARTS OF THE UPPER WEISER BASIN. THIS WIND PATTERN WILL SETTLE OVER THE AREA AGAIN FOR SATURDAY AFTERNOON FOR A FALL-LIKE DAY. THUNDERSTORMS TONIGHT WILL CONTINUE TO BRING HEAVY RAIN AND LOCAL FLASH FLOOD POTENTIAL MAINLY ACROSS THE CENTRAL IDAHO ZONES WHILE FASTER STORM MOVEMENT...SHEAR TO 30 KTS AND 500-100 J/KG BOUYANCY ACROSS THE SRN ZONES CONTINUE A HAIL...HEAVY RAIN AND STRONG WIND GUST THREAT. FLASH FLOOD WATCH CONTINUES ACROSS CENTRAL IDAHO THROUGH 6Z MIDNIGHT MDT. COOL NW FLOW SATURDAY NIGHT AND SUNDAY WILL BE ACCOMPANIED BY A LITTLE MOISTURE ACROSS MAINLY THE WEST CENTRAL MOUNTAINS AND LITTLE CHANGE IN THE MODELS RESULTED IN LITTLE CHANGE IN THE FORECAST THEN EITHER. .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY...BROAD UPPER LEVEL RIDGE OFF THE PACIFIC NORTHWEST COAST WILL PROVIDE NORTHWESTERLY FLOW THROUGH WEDNESDAY. EXPECT DIURNAL SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN MONDAY AND TUESDAY BEFORE DRIER AIR MOVES IN BY WEDNESDAY. EXPECT BELOW NORMAL TEMPERATURES TO WARM TO NEAR NORMAL BY WEDNESDAY. WEDNESDAY NIGHT THROUGH FRIDAY...THE WARMING TREND WILL COME TO A HALT AS THE UPPER-LEVEL RIDGE GETS ERODED OUT OF OUR AREA BY FRIDAY. LOWER TEMPERATURES WILL ENSUE BRINGING OUR AREA BACK INTO NORMAL TEMPERATURES RANGES FOR THIS TIME OF YEAR. && .AVIATION...VFR. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY NORTH AND EAST OF A LINE FROM KBNO-KONO-KEUL-KREO. LIGHT SURFACE WINDS BECOMING GENERALLY NORTHWESTERLY THIS AFTERNOON 5 TO 15 KT...EXCEPT VARIABLE WINDS AND GUSTS UP TO 50KT IN VICINITY OF THUNDERSTORMS. WINDS ALOFT AT 10K FEET MSL...SW 10-20KT BECOMING NORTHERLY 5-15KT BY 03Z SAT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ011-013-028. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...VM LONG TERM....KA/AB AVIATION.....KA
In the hours before
Special weather statement, Aug 22, 2:19 PM MDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 219 PM MDT FRI AUG 22 2014 IDZ015-030-222045- SOUTHERN TWIN FALLS COUNTY ID-SOUTHWEST HIGHLANDS ID- 219 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OWYHEE AND WEST CENTRAL TWIN FALLS COUNTIES UNTIL 245 PM MDT... AT 219 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 26 MILES WEST OF ROGERSON...OR 27 MILES NORTHWEST OF JACKPOT...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BLACK BUTTE AROUND 230 PM MDT. ROSEWORTH AND CEDAR CREEK RESERVOIR AROUND 240 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4223 11526 4248 11496 4227 11473 4209 11511 TIME...MOT...LOC 2019Z 230DEG 19KT 4221 11512 KA
Special weather statement, Aug 22, 2:27 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 227 PM MDT FRI AUG 22 2014 IDZ013-222100- BOISE MOUNTAINS ID- 227 PM MDT FRI AUG 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELMORE COUNTY UNTIL 300 PM MDT... AT 227 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER ANDERSON DAM...OR 19 MILES NORTHEAST OF MOUNTAIN HOME...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ANDERSON DAM AROUND 230 PM MDT. LITTLE CAMAS RESERVOIR AROUND 240 PM MDT. ANDERSON RANCH RESERVOIR AROUND 250 PM MDT. PINE AROUND 300 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS BOISE FACEBOOK AND TWITTER ACCOUNTS. && LAT...LON 4330 11552 4339 11564 4360 11539 4343 11519 TIME...MOT...LOC 2027Z 229DEG 12KT 4337 11548 KA
Special weather statement, Aug 22, 2:50 PM MDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
250 PM MDT FRI AUG 22 2014
IDZ016-030-222115-
SOUTHERN TWIN FALLS COUNTY ID-WESTERN MAGIC VALLEY ID-
250 PM MDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OWYHEE AND WEST CENTRAL
TWIN FALLS COUNTIES UNTIL 315 PM MDT...
AT 250 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES WEST OF ROGERSON...OR 26 MILES NORTHWEST OF JACKPOT...MOVING
NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ROSEWORTH AROUND 300 PM MDT.
CASTLEFORD AROUND 310 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4229 11504 4237 11504 4254 11485 4233 11462
4219 11493
TIME...MOT...LOC 2050Z 229DEG 11KT 4231 11494
KALocal storm report, Aug 22, 5:46 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
546 PM MDT FRI AUG 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL NNE FAIRFIELD 43.35N 114.79W
08/22/2014 E0.88 INCH CAMAS ID TRAINED SPOTTER
SPOTTER AT SHERIFFS OFFICE REPORTED NICKLE-SIZED HAIL.
&&
ABRAUNSpecial weather statement, Aug 22, 6:31 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 631 PM MDT FRI AUG 22 2014 IDZ012-014-230245- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- 631 PM MDT FRI AUG 22 2014 ...OUTFLOW BOUNDARY HEADED INTO THE EASTERN HALF OF CANYON COUNTY AND INTO ADA COUNTY...AND SURROUNDING PARTS OF THE TREASURE VALLEY...THROUGH 8 PM THIS EVENING... AN OUTFLOW BOUNDARY WILL MOVE FROM THE NORTHWEST THROUGH THE EASTERN HALF OF CANYON COUNTY AND INTO ADA COUNTY THROUGH 8 PM THIS EVENING. WINDSPEEDS ARE NOT HIGH...ONLY AROUND 25 MPH. HOWEVER...IT HAS LIFTED DUST INTO THE AIR AND THIS IS LIMITING VISIBILITY TO AROUND A MILE AT TIMES. PLEASE EXERCISE CAUTION IF YOU MUST DRIVE WITH LIMITED VISIBILITY. ALSO NOTE THAT DUST CAN CAUSE BREATHING PROBLEMS FOR SOME PEOPLE.
Special weather statement, Aug 22, 6:43 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
643 PM MDT FRI AUG 22 2014
IDZ016-230145-
WESTERN MAGIC VALLEY ID-
643 PM MDT FRI AUG 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GOODING...NORTHWESTERN
JEROME AND NORTHWESTERN TWIN FALLS COUNTIES UNTIL 745 PM MDT...
AT 643 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAGERMAN...OR 7 MILES SOUTHWEST OF GOODING...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GOODING AROUND 700 PM MDT.
WENDELL AROUND 720 PM MDT.
JEROME AROUND 740 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.
&&
LAT...LON 4264 11452 4277 11503 4302 11500 4298 11460
4286 11460 4285 11459 4285 11446
TIME...MOT...LOC 0043Z 281DEG 15KT 4288 11485
SPThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:43 PM MDT | Special Weather Statement | BOI | Gooding | 62 min |
| Aug 22, 8:13 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 47 min |
| Aug 22, 8:25 PM MDT | Areal Flood Advisory | BOI | Jerome, Twin Falls | 2 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.